Format

Send to

Choose Destination
Rev Med Interne. 2000 May;21(5):428-34.

[Hemoperitoneum of ovarian origin complicating antivitamin K treatment].

[Article in French]

Author information

1
Service de médecine interne, hôpital de la Pitié-Salpêtrière, Paris, France.

Abstract

INTRODUCTION:

Ovarian hemorrhage with hemoperitoneum is a rare but serious complication of ovulation related to rupture of either the corpus luteum or functional cyst. It is due to treatment using oral indirect anticoagulant and specifically affects young women.

CURRENT KNOWLEDGE AND KEY POINTS:

We review cases that were reported since the initial description by Weseley in 1957. The main indications for oral indirect anticoagulant are thrombophlebitis and valvular cardiac prosthesis. Pelvic pain with peritoneal irritation is the most common symptom in more than one third of the patients. An initial collapse is reported in 22% of the cases. Surgery is the main treatment. Mortality is 3% and recurrences occur in nearly 25% of the patients.

FUTURE PROSPECTS AND PROJECTS:

Potential ovarian hemorrhage should be investigated when a woman taking oral indirect anticoagulant develops acute abdominal pain. Surgery should be conservative and whenever possible, should include celioscopy. Systematic ovarian blockade should be discussed in women taking long-term oral indirect anticoagulant.

PMID:
10874762
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center